Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 19, 2018, 9:18 PM CDT for Stewart County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 9:18 PM CDT (02:18 UTC)
- Expired
- Jul 19, 2018, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
335
WWUS84 KOHX 200218
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
918 PM CDT THU JUL 19 2018
TNZ005-200245-
Stewart TN-
918 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART COUNTY UNTIL
945 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Rock, or near Dover, moving northeast at 20 mph.
Nickel size hail, winds in excess of 40 mph, brief heavy rainfall,
and frequent cloud to ground lightning strikes will be possible with
this storm.
Locations impacted include...
Big Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3655 8763 3650 8783 3661 8787 3664 8779
3664 8764
TIME...MOT...LOC 0216Z 240DEG 16KT 3656 8783
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:32 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 19, 8:32 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 832 PM CDT Thu Jul 19 2018 .DISCUSSION... Scattered showers and thunderstorms have developed just west of the Tennessee River. These storms should continue to die out over the next few hours so left in slight chance of PoP for our western counties. Updated and adjusted temps a little to align with latest obs. Besides that, rest of the forecast looks to be in good shape. In terms of tomorrorw's severe weather, still looking at a late afternoon/evening timeline with damaging winds, large hail, and maybe isolated tornadoes being possible. NAM hints at another round earlier in the day, but appears to be the only model with this solution. Besides that, really no major changes from earlier discussion. && .AVIATION... 00Z TAF DISCUSSION. The first half of the TAF period VFR conditions will remain at all four terminals. Light, southeasterly winds will continue through 12Z. After 12Z, winds will become more southerly to southwesterly and increase up to around 10 knots with gusts into the low to mid teens during the afternoon. The real question, and complicated one, through this period will be when showers and storms will arrive at each terminal tomorrow afternoon/evening. Right now, the best timeline appears to be after 00Z tomorrow, however, some convective models want to bring in some storms to CKV by 18Z and our remaining terminals shortly after. Given the north to south storm motion and overall set-up, will need to be something to keep an eye on in later TAF cycles. Have left VCTS out for now, but periods of MVFR to IRF conditions are certainly possible if a strong storm were to directly impact a terminal. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 92 73 90 70 / 20 30 60 30 20 Clarksville 73 91 71 88 68 / 30 30 60 20 10 Crossville 68 84 68 82 64 / 20 30 70 60 30 Columbia 72 90 74 89 68 / 20 20 60 30 10 Lawrenceburg 71 89 73 89 67 / 20 20 60 30 10 Waverly 73 91 71 89 69 / 20 30 60 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........MacDonald
Hazardous weather outlook, Jul 19, 5:04 AM CDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Thu Jul 19 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-201015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe thunderstorms will be possible on Friday and Friday night across the mid state. Main concerns with severe thunderstorms that develop will be damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday and Friday night. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Wind > 50 mph (measured) Structural Damage Trees or power lines down 27
In the hours before
Special weather statement, Jul 19, 8:38 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
838 PM CDT THU JUL 19 2018
TNZ005-200200-
Stewart TN-
838 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART COUNTY UNTIL 900
PM CDT...
At 838 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving east at 45 mph.
Half inch hail, winds in excess of 40 mph, brief heavy rainfall, and
frequent cloud to ground lightning strikes will be possible with
this storm.
Locations impacted include...
Dover, Big Rock, Cumberland City and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3655 8800 3660 8770 3637 8765 3636 8799
3637 8800
TIME...MOT...LOC 0136Z 270DEG 39KT 3646 8790
31Special weather statement, Jul 19, 9:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
918 PM CDT THU JUL 19 2018
TNZ005-200245-
Stewart TN-
918 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART COUNTY UNTIL
945 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Rock, or near Dover, moving northeast at 20 mph.
Nickel size hail, winds in excess of 40 mph, brief heavy rainfall,
and frequent cloud to ground lightning strikes will be possible with
this storm.
Locations impacted include...
Big Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3655 8763 3650 8783 3661 8787 3664 8779
3664 8764
TIME...MOT...LOC 0216Z 240DEG 16KT 3656 8783
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:38 PM CDT | Special Weather Statement | OHX | Stewart | 22 min |
| Jul 19, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 38 min |
| Jul 20, 6:47 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 43 min |
| Jul 20, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 22 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.